Alabama, 2011

Drought in Alabama, November 1 to 30, 2011

November 1 to 30, 2011 · NWS BMX · 23 events in 22 counties and zones

Below average rainfall persisted through the first part of November offering no relief to drought stricken areas. The most severe drought conditions were located in east-central and southeast sections of central Alabama.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Below average rainfall persisted through the first part of November offering no relief to drought stricken areas. The most severe drought conditions were located in east-central and southeast sections of central Alabama. Periodic rainfall during the second part of November brought some relief to drought conditions, however all locations that began the month in drought, ended the month in drought as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 31, 10:35 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Oct 31, 10:35 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 PM CDT MON OCT 31 2011

.UPDATE...

FOR AVIATION.

&&

.DISCUSSION...

CLEAR SKIES CONTINUE TO DOMINATE...AND TEMPERATURES HAVE DROPPED A
BIT QUICKER THAN PREVIOUSLY FORECAST. WILL UPDATE THINGS TO ACCOUNT
FOR THIS QUICKER COOL DOWN.  FORECASTED LOWS STILL GIVE PLENTY OF
ROOM FOR FURTHER DROPPAGE...AND I THINK THAT FORECAST LOOKS GOOD AT
THIS POINT. NO OTHER CHANGES PLANNED.

/61/

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. WINDS WILL REMAIN
CALM OVERNIGHT...AND SHOULD BE LIGHT AND EASTERLY DURING THE
AFTERNOON. THERE MAY SOME BRIEF RIVER FOG THAT COULD IMPACT
TCL...BUT LIKE LAST NIGHT...THIS WOULD BE BRIEF SO WILL NOT INCLUDE
FOR NOW.

16

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 9 AM CDT TUESDAY FOR ALL OF CENTRAL
ALABAMA.

&&
Hazardous weather outlook, Oct 31, 5:15 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
615 PM CDT MON OCT 31 2011

ALZ011>015-017>050-011130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
615 PM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

AREAS OF FROST WILL DEVELOP GENERALLY AFTER MIDNIGHT ACROSS MUCH OF
CENTRAL ALABAMA. IN ADDITION...A FEW AREAS WILL APPROACH THE FREEZING
MARK IN THE NORTHEAST. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FROST WILL QUICKLY DISSIPATE BETWEEN 8 AND 9 AM TUESDAY MORNING.

RELATIVE HUMIDITY VALUES COULD DROP BELOW 25 PERCENT TUESDAY
AFTERNOON ACROSS PORTIONS OF CENTRAL ALABAMA...WHICH COULD LEAD TO A
HIGH FIRE DANGER.

FROST WILL DEVELOP ONCE AGAIN ACROSS PARTS OF CENTRAL ALABAMA LATE
TUESDAY NIGHT INTO WEDNESDAY MORNING AND DISSIPATE QUICKLY AFTER
SUNRISE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 drought. Local standard time, as filed.

Drought, Autauga

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Autauga forecast zone
Reported by
Other Federal Agency
Coordinates
32.535, -86.643 (the zone’s center; the record gives no point)

Autauga County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.

Drought, Bibb

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bibb forecast zone
Reported by
Other Federal Agency
Coordinates
32.999, -87.126 (the zone’s center; the record gives no point)

Bibb County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.

Drought, Bullock

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bullock forecast zone
Reported by
Other Federal Agency
Coordinates
32.100, -85.716 (the zone’s center; the record gives no point)

Bullock County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.

Drought, Chilton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Chilton forecast zone
Reported by
Other Federal Agency
Coordinates
32.848, -86.719 (the zone’s center; the record gives no point)

Chilton County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.

Drought, Clay

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
33.269, -85.861 (the zone’s center; the record gives no point)

Clay County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.

Drought, Coosa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.936, -86.248 (the zone’s center; the record gives no point)

Coosa County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.

Drought, Dallas

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dallas forecast zone
Reported by
Other Federal Agency
Coordinates
32.326, -87.106 (the zone’s center; the record gives no point)

Dallas County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.

Drought, Elmore

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Elmore forecast zone
Reported by
Other Federal Agency
Coordinates
32.597, -86.149 (the zone’s center; the record gives no point)

Elmore County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.

Drought, Lowndes

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lowndes forecast zone
Reported by
Other Federal Agency
Coordinates
32.155, -86.650 (the zone’s center; the record gives no point)

Lowndes County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.

Drought, Perry

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Perry forecast zone
Reported by
Other Federal Agency
Coordinates
32.639, -87.294 (the zone’s center; the record gives no point)

Perry County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.

Drought, Shelby

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Other Federal Agency
Coordinates
33.264, -86.661 (the zone’s center; the record gives no point)

Shelby County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.

Drought, Talladega

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Talladega forecast zone
Reported by
Other Federal Agency
Coordinates
33.380, -86.166 (the zone’s center; the record gives no point)

Talladega County began the month in Extreme (D3) drought conditions and was downgraded to Severe (D2) drought conditions on the 29th.

Drought, Barbour

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Barbour forecast zone
Reported by
Other Federal Agency
Coordinates
31.870, -85.393 (the zone’s center; the record gives no point)

Barbour County experience Extreme (D3) drought conditions during the entire month.

Drought, Bullock

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bullock forecast zone
Reported by
Other Federal Agency
Coordinates
32.100, -85.716 (the zone’s center; the record gives no point)

Bullock County experience Extreme (D3) drought conditions during the entire month.

Drought, Chambers

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Chambers forecast zone
Reported by
Other Federal Agency
Coordinates
32.914, -85.392 (the zone’s center; the record gives no point)

Chambers County experience Extreme (D3) drought conditions during the entire month.

Drought, Lee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lee forecast zone
Reported by
Other Federal Agency
Coordinates
32.601, -85.356 (the zone’s center; the record gives no point)

Lee County experience Extreme (D3) drought conditions during the entire month.

Drought, Macon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Macon forecast zone
Reported by
Other Federal Agency
Coordinates
32.386, -85.693 (the zone’s center; the record gives no point)

Macon County experience Extreme (D3) drought conditions during the entire month.

Drought, Montgomery

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Other Federal Agency
Coordinates
32.220, -86.208 (the zone’s center; the record gives no point)

Montgomery County experience Extreme (D3) drought conditions during the entire month.

Drought, Randolph

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Randolph forecast zone
Reported by
Other Federal Agency
Coordinates
33.294, -85.459 (the zone’s center; the record gives no point)

Randolph County experience Extreme (D3) drought conditions during the entire month.

Drought, Russell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Russell forecast zone
Reported by
Other Federal Agency
Coordinates
32.288, -85.185 (the zone’s center; the record gives no point)

Russell County experience Extreme (D3) drought conditions during the entire month.

Drought, Tallapoosa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tallapoosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.862, -85.797 (the zone’s center; the record gives no point)

Tallapoosa County experience Extreme (D3) drought conditions during the entire month.

Drought, Pike

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pike forecast zone
Reported by
Other Federal Agency
Coordinates
31.803, -85.941 (the zone’s center; the record gives no point)

Pike County experience Extreme (D3) drought conditions during the entire month.

Drought, Cleburne

When
November 1, 12:00 AM CST to November 29, 11:59 PM CST
Where
Cleburne forecast zone
Reported by
Other Federal Agency
Coordinates
33.675, -85.519 (the zone’s center; the record gives no point)

Cleburne County began the month in Severe (D2) drought conditions and was removed from the drought on the 29th.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350925, 350926, 350927, 350928, 350929, 350930, 350931, 350932, 350933, 350934, 350935, 350936, 350937, 350938, 350939, 350940, 350941, 350942, 350943, 350944, 350945, 350946, 350947.